Alert archive / New Mexico / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 44, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 3, 2022, 3:12 PM MDT for San Miguel County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2022, 3:12 PM MDT (21:12 UTC)
- Expired
- Jun 3, 2022, 4:01 PM MDT
- In force
- 49 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 144 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 2:36 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4251 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:00 PM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 3, 2:00 PM MDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 200 PM MDT Fri Jun 3 2022 .SYNOPSIS... A round of strong to severe thunderstorms will progress east across the eastern plains through the evening hours, with large hail and damaging winds possible. Dry westerly winds and above normal temperatures will prevail through the weekend, except for across far northeast New Mexico where a backdoor front may spark a storm or two late Saturday afternoon and again late Sunday. Warming will continue Monday, but a backdoor front will progress further south and west toward the central mountain chain and may bring a round of storms to a larger portion of northeast New Mexico. Storm chances will trend up mid to late next week as a stronger backdoor front brings moisture into central New Mexico. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)... Strong to severe storms lingering over eastern NM later today will grow upstream into a large convective complex over west TX thru this evening. A large cold pool with the associated convective outflow will force moisture westward to the central mt chain tonight. More low stratus is expected across the plains with patchy fog possible along the Caprock. Drier flow aloft will increase tonight and may keep the boundary layer mixed enough to prevent low cigs along the central mt chain. Near-term model guidance has trended much farther east with low cloud development. Otherwise, the rest of central and western NM will see increasing cirrus with warmer temps compared to last night. Saturday will be much quieter weatherwise with clearing skies over the eastern plains. Patchy cirrus will continue over the entire area. Temps will rebound 10 to 15F over eastern NM with much drier downslope flow. West winds will be a tad breezy by mid to late day however gusts will stay below 25 mph in most areas. Saturday night will remain a bit breezy along east-facing slopes as stronger west- northwest flow aloft slides overhead. Another batch of cirrus will slide thru northern NM with min temps trending even warmer. LONG TERM...(SUNDAY THROUGH FRIDAY)... Warming will continue through the weekend under the influence of weak westerlies and slowing rising pressure heights. A backdoor front will slosh in and out of the northeast plains on Saturday and Sunday and may supply sufficient moisture and convergence to initiate a few storms each afternoon and should be limited to Union County. The warming trend will continue into Monday as an upper level ridge to the south begins to expand north into NM. The backdoor front is modeled to get reinforced by convective cold pools and advance further south and west on Monday, brining storm chances to the Sangre De Cristos and possibly the entire northeast quarter of the area. Temperatures should peak most areas on Tuesday as the upper high builds up over our area to near 590dam at 500mb. Chances for storms on Tuesday should be limited to the northeast as the backdoor front retreats some, but will be on the uptrend from then-on across much of our area due to a stronger backdoor front late Wednesday. Game-on for next Thu/Fri as the upper high backs off a tad toward the Four Corners or Great Basin with plenty of moisture in place. Both the 12Z GFS and ECMWF show the PWAT at KABQ ranging from 0.80-1.00" next Thu/Fri, which is more than sufficient for rounds of rainfall- productive convection. The threat for burn scar flooding will ramp-up significantly for the Wed-Fri period. Guyer/11 && .FIRE WEATHER... The focus for wetting rainfall will be across eastern NM where strong to severe storms shift east-southeast thru early this evening. Humidity recoveries will be excellent over eastern NM with low stratus expected east of the central mt chain. Recoveries may not be as high tonight as recent nights within the central mts as drier air begins filtering in from the west. A much drier pattern will return Saturday thru Tuesday with single digit min RH over much of central and western NM. Max temps will warm above normal with high Haines. However, west and southwest winds will be lighter than recent weeks so only widespread elevated critical fire weather is anticipated. A few areas to the lee of the central mt chain may see a couple hours of critical conditions however coverage is limited. A moist backdoor cold front is still expected to dip into northeast NM Monday where showers and storms are possible. This boundary will move farther to the southwest each night with deeper moisture thru Wednesday. The coverage of showers and storms may increase over the northern and central high terrain beginning Wednesday with potential for wetter variety storms and possible burn scar flash flooding. Guyer && .AVIATION... 18Z TAF CYCLE MVFR low cigs over eastern NM have cleared in most areas. The latest guidance shows drier air will advance more quickly east today with convective initiation over the central mt chain by 18Z. SHRA/TS will strengthen into discrete supercells and become storm clusters and line segments over eastern NM thru 01Z. Storm motion will be east- southeast around 30 kt with the strongest storms producing large hail, damaging winds, BLDU, and perhaps a tornado. The coverage of MVFR cigs from guidance trended less over eastern NM tonight with the greater potential from the Sangre de Cristo Mts into northeast and east central NM. Saturday will be drier with breezier south and southwest winds aft 18Z. Guyer && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 51 88 55 88 / 0 0 0 0 Dulce........................... 44 82 45 83 / 0 0 0 0 Cuba............................ 49 82 48 82 / 0 0 0 0 Gallup.......................... 44 84 46 86 / 0 0 0 0 El Morro........................ 47 79 47 82 / 0 0 0 0 Grants.......................... 46 85 47 86 / 0 0 0 0 Quemado......................... 47 83 48 84 / 0 0 0 0 Magdalena....................... 56 86 55 86 / 5 0 0 0 Datil........................... 49 83 50 84 / 0 0 0 0 Reserve......................... 42 88 42 89 / 0 0 0 0 Glenwood........................ 51 93 51 91 / 0 0 0 0 Chama........................... 41 77 42 78 / 0 0 0 0 Los Alamos...................... 55 82 57 83 / 0 0 0 0 Pecos........................... 49 82 53 84 / 20 0 0 0 Cerro/Questa.................... 45 78 47 79 / 10 0 0 0 Red River....................... 40 74 42 73 / 20 0 0 0 Angel Fire...................... 33 74 36 75 / 20 0 0 0 Taos............................ 44 83 46 84 / 10 0 0 0 Mora............................ 43 80 48 81 / 20 0 0 0 Espanola........................ 52 89 56 89 / 0 0 0 0 Santa Fe........................ 52 83 54 84 / 10 0 0 0 Santa Fe Airport................ 49 86 51 87 / 5 0 0 0 Albuquerque Foothills........... 61 89 62 89 / 0 0 0 0 Albuquerque Heights............. 59 91 60 90 / 0 0 0 0 Albuquerque Valley.............. 56 92 57 92 / 0 0 0 0 Albuquerque West Mesa........... 58 91 60 90 / 0 0 0 0 Belen........................... 55 92 57 93 / 0 0 0 0 Bernalillo...................... 55 92 58 92 / 0 0 0 0 Bosque Farms.................... 51 91 53 92 / 0 0 0 0 Corrales........................ 56 92 59 91 / 0 0 0 0 Los Lunas....................... 52 91 54 92 / 0 0 0 0 Placitas........................ 58 87 60 88 / 0 0 0 0 Rio Rancho...................... 58 91 60 90 / 0 0 0 0 Socorro......................... 59 94 59 95 / 0 0 0 0 Sandia Park/Cedar Crest......... 55 82 58 83 / 0 0 0 0 Tijeras......................... 54 85 56 85 / 0 0 0 0 Edgewood........................ 50 84 54 86 / 5 0 0 0 Moriarty/Estancia............... 44 86 49 87 / 10 0 0 0 Clines Corners.................. 47 81 53 84 / 10 0 0 0 Mountainair..................... 52 84 55 85 / 20 0 0 0 Gran Quivira.................... 52 84 56 86 / 20 0 0 0 Carrizozo....................... 58 88 60 88 / 10 0 0 0 Ruidoso......................... 53 81 55 81 / 20 0 0 0 Capulin......................... 47 80 51 83 / 50 10 0 20 Raton........................... 46 85 50 88 / 30 5 0 10 Springer........................ 48 86 52 89 / 20 5 0 0 Las Vegas....................... 47 82 53 85 / 20 0 0 0 Clayton......................... 53 85 56 86 / 40 10 0 20 Roy............................. 52 85 55 89 / 20 5 0 0 Conchas......................... 56 92 57 96 / 30 0 0 0 Santa Rosa...................... 55 89 60 93 / 30 0 0 0 Tucumcari....................... 58 93 59 97 / 40 0 0 0 Clovis.......................... 57 89 59 94 / 40 0 0 0 Portales........................ 58 92 59 95 / 30 0 0 0 Fort Sumner..................... 59 93 61 96 / 30 0 0 0 Roswell......................... 62 99 64 101 / 20 0 0 0 Picacho......................... 55 90 64 94 / 10 0 0 0 Elk............................. 53 89 59 91 / 10 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Special weather statement, Jun 3, 1:49 PM MDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
149 PM MDT Fri Jun 3 2022
NMZ240-032015-
Southwest Chaves County-
149 PM MDT Fri Jun 3 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN CHAVES
COUNTY THROUGH 215 PM MDT...
At 149 PM MDT, Doppler radar was tracking a strong thunderstorm near
Elk, or 28 miles east of Cloudcroft, moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elk and Dunken.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3286 10536 3296 10535 3296 10531 3301 10532
3310 10511 3279 10501 3278 10533
TIME...MOT...LOC 1949Z 255DEG 7KT 3291 10525
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
15Special weather statement, Jun 3, 1:54 PM MDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
154 PM MDT Fri Jun 3 2022
NMZ218-223-032030-
Central Highlands-Santa Fe Metro Area-
154 PM MDT Fri Jun 3 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN SAN
MIGUEL AND SOUTHEASTERN SANTA FE COUNTIES THROUGH 230 PM MDT...
At 153 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Galisteo, or 21 miles northeast of Moriarty,
moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern San
Miguel and southeastern Santa Fe Counties.
This includes Highway 285 between Mile Markers 257 and 276.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3537 10583 3535 10584 3533 10583 3535 10578
3536 10578 3536 10576 3535 10561 3510 10572
3525 10600 3538 10592
TIME...MOT...LOC 1953Z 290DEG 10KT 3529 10589
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
15Special weather statement, Jun 3, 2:39 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
239 PM MDT Fri Jun 3 2022
NMZ215-228-032115-
Far Northeast Highlands-East Slopes Sangre de Cristo Mountains-
239 PM MDT Fri Jun 3 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN MORA COUNTY
THROUGH 315 PM MDT...
At 238 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Wagon Mound, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wagon Mound.
This includes Interstate 25 between Mile Markers 375 and 398.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
northeastern New Mexico.
&&
LAT...LON 3596 10501 3612 10494 3617 10477 3614 10457
3579 10474
TIME...MOT...LOC 2038Z 267DEG 14KT 3603 10488
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
15Special weather statement, Jun 3, 2:48 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
248 PM MDT Fri Jun 3 2022
NMZ237>239-032115-
Eastern Lincoln County-Chaves County Plains-De Baca County-
248 PM MDT Fri Jun 3 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
LINCOLN, SOUTHWESTERN DE BACA AND NORTH CENTRAL CHAVES COUNTIES
THROUGH 315 PM MDT...
At 247 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles west of Mesa, or 39 miles southeast of Corona, moving northeast
at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ramon and Mesa.
This includes Highway 285 between Mile Markers 153 and 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
central, southeastern and east central New Mexico.
&&
LAT...LON 3382 10499 3397 10518 3429 10497 3403 10456
TIME...MOT...LOC 2047Z 222DEG 30KT 3398 10498
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
15Special weather statement, Jun 3, 2:49 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
249 PM MDT Fri Jun 3 2022
NMZ223-233-032115-
Central Highlands-Guadalupe County-
249 PM MDT Fri Jun 3 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL
GUADALUPE AND NORTHEASTERN TORRANCE COUNTIES THROUGH 315 PM MDT...
At 249 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Clines Corners, or 24 miles northwest of Vaughn,
moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central
Guadalupe and northeastern Torrance Counties.
This includes the following highways...
Interstate 40 between Mile Markers 232 and 240.
Highway 285 between Mile Markers 229 and 245.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central New Mexico.
&&
LAT...LON 3474 10564 3495 10565 3503 10528 3473 10521
TIME...MOT...LOC 2049Z 258DEG 14KT 3486 10551
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
15The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:12 PM MDT | Special Weather Statement | ABQ | Mora | 33 min |
| Jun 2, 7:45 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 45 min |
| Jun 2, 8:42 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora | 28 min |
| Jun 2, 8:47 PM MDT | Special Weather Statement | ABQ | Chaves | 28 min |
| Jun 2, 8:53 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 52 min |
| Jun 2, 9:10 PM MDT | Flash Flood Warning | ABQ | Colfax, Mora | 3 hr |
| Jun 2, 9:24 PM MDT | Special Weather Statement | ABQ | Chaves | 36 min |
| Jun 2, 10:38 PM MDT | Special Weather Statement | ABQ | Lea | 37 min |
| Jun 3, 1:27 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 21 min |
| Jun 3, 1:49 PM MDT | Special Weather Statement | ABQ | 26 min | |
| Jun 3, 1:54 PM MDT | Special Weather Statement | ABQ | Santa Fe | 36 min |
| Jun 3, 2:20 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 40 min |
| Jun 3, 2:39 PM MDT | Special Weather Statement | ABQ | Mora | 36 min |
| Jun 3, 2:48 PM MDT | Special Weather Statement | ABQ | 27 min | |
| Jun 3, 2:49 PM MDT | Special Weather Statement | ABQ | Torrance | 26 min |
| Jun 3, 3:14 PM MDT | Special Weather Statement | ABQ | Mora | 31 min |
| Jun 3, 3:19 PM MDT | Special Weather Statement | ABQ | Colfax | 26 min |
| Jun 3, 3:23 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 52 min |
| Jun 3, 3:48 PM MDT | Special Weather Statement | ABQ | Mora | 27 min |
| Jun 3, 3:54 PM MDT | Special Weather Statement | ABQ | Socorro | 36 min |
| Jun 3, 4:14 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 61 min |
| Jun 3, 4:53 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 67 min |
| Jun 3, 4:55 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe | 3 hr |
| Jun 3, 4:55 PM MDT | Special Weather Statement | ABQ | Mora | 35 min |
| Jun 3, 4:59 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 24 min |
| Jun 3, 5:04 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora | 56 min |
| Jun 3, 5:14 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 61 min |
| Jun 3, 5:20 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 34 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.